News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: Botox Cosmetic And My Heart


 Andy Kaufman - Mon Mar 01, 2010 3:52 am

I have yet to discover an explanation on the link between botox cosmetic and heart attack. The information I come across is vague and simply points out that botox can cause heart attacks but, never explains why an injection in the face can cause a heart attack.

My concern and interest stems from my own experience with botox. I am a 27 y/o active male and I lead a healthy lifestyle. In August of 2006 I had botox injected to treat superficial facial lines. Botox worked great, however nearly 2 weeks following my injections I experienced body aches, coughing, phlegm, facial pressure, chills, and a sore throat that lasted a couple of weeks. I was told "flu like symptoms" could occur following botox injections so, I assumed it was normal.

Two months following my botox injections I woke from a nap with a racing heart and an overwhelming feeling of doom took over me. I wasn't exactly sure what was happening but, I thought I was having a heart attack. I was under a lot of stress at the time and earlier that day I took .25mg xanax tablet during lunch and drank a glass of wine. I managed to calm down and assumed that the glass of wine combined with xanax was responsible for the panic episode.

In the spring of 2008 I had my second round of botox injections administered by the same Dr. to treat the same superficial facial lines as in 2006. I brought up the "flu like symptoms" to my Dr. before the procedure and he quickly dismissed my inquiry saying botox was totally safe and the amount he injected me with could not cause any symptoms besides swelling or eye drooping. I did not want to have a debate with my Dr. so, I went along with his response. About 5 hours after the injections I decided to nap only to wake up feeling my heart race, I managed to calm down rather quickly however, 2 weeks following the injections I experienced "flu like symptoms" again that lasted 2 weeks.

A year after the second set of injections I woke up one morning with a racing heart I felt dizzy and afraid. I was rushed to the ER, tests were done and I was told I had a panic attack. These panic attacks did not stop and I made a few more trips to the ER. I have had many tests done with the exception of an echocardiogram. I appear to be fine but, Dr.'s at the ER said I am suffering from anxeity disorder. Mentally, I feel fine but, if it is only anxiety then why does it all revolve around my heart? Could botox be responsible for this a year after the injections? How could botox injections in the face effect the heart of a healthy young adult?
 Dr.M.jagesh kamath - Wed Mar 03, 2010 2:59 am

User avatar Hello,There are rare reports of adverse effect of botox on the heart but these are unconfirmed and the relationship to these events remain unproved.
In your case these symptoms are in favour of panic attacks, which are indeed reffered to the heart and may simulate a heart attack,but harmless.
Since the investigations did not point to any cadiac disease it is most unlikely related to the drug.All the same you can always inform the health authorities about your condition for further reference.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here